MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 6MM X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 6MM X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 179788645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, mnh, mni, osh.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a routine scoliosis deformity correction surgery, the surgeon noticed that it was becoming increasingly difficult to seat the rod inside the head of the expedium 6 x 45mm uniplanar screw.Upon further investigation, the surgeon noticed that the inner collar of the screw had popped upwards and would not allow the rod to sit properly inside the head of the uniplanar screw.The screw had also lost its uniplanar capabilities due to the new position of the collar.The screw was removed, and a new screw was inserted in its place.The screw had initially been easily inserted onto the polyaxial screwdriver and inserted routinely into the pedicle without issue.It was only on correction and placement of the rod that the surgeon noticed the collar of the screw had popped upwards.The procedure was completed successfully with a delay of five (5) minutes.There was no patient consequence.This report is for an expedium titanium (ti) screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This complaint is confirmed as the uni-planar screw cap component had popped up and rotated and was unable to be repositioned, and one of the sides of the screw cap was bent.No components were broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for exp ti uni screw 6mm x 45mm was conducted identifying that lot number rl268967 was released in a single batch.Batch1: lot qty of units were released on 12 jul 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI UNI SCREW 6MM X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11588512
Report Number1526439-2021-00591
Device Sequence Number3071700
Product Code NKB
UDI-Device Identifier10705034081403
UDI-Public(01)10705034081403
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179788645
Device Catalogue Number179788645
Device Lot NumberRL268967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/14/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN SCREWDRIVERS; UNKNOWN SCREWS